Gut and Gastroenterology

Abstract

Tenofovir Alafenamide (TAF) Induced Liver Failure

Author(s): Dhuha Alhankawi, Michael Kantrowitz, Christopher Chum, Danny Chu, Nabil Dagher, Neil Theise,James Park

Tenofovir alafenamide induced liver failure: The objective of our case report is to present a rare case of tenofovir alafenamide (TAF) induced liver failure. TAF has been widely used for hepatitis B infection since its release in 2016. Our patient is a 56 year old male with chronic hepatitis B cirrhosis who was switched from tenofovir disoproxil fumarate TDF to TAF for its higher safety profile. In less than a week, he was jaundiced with markedly elevated transaminases. Liver biopsy was consistent with drug induced liver injury. His liver chemistries remarkably improved upon the withdrawal of the medication. Four weeks later, he had rapid deterioration in his liver chemistries requiring liver transplantation.

Mission and Vision Membership Withdrawal Policy Submit Paper Publication ethics
Creative Commons License This work is licensed under a Creative Commons Attribution 4.0 International License © 2018 sciaeon.org